Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 8, 2005, 9:00 AM EST for Beaufort County, South Carolina. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2005, 9:00 AM EST (14:00 UTC)
- Expired
- Mar 8, 2005, 10:48 AM EST
- In force
- 108 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 081401
SVRCHS
SCC013-081500-
/O.NEW.KCHS.SV.W.0012.050308T1400Z-050308T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
900 AM EST TUE MAR 8 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 1000 AM EST
* AT 856 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SHELDON...OR ABOUT OVER
YEMASSEE...MOVING EAST AT 60 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GARDENS CORNER AND SHELDON...
DALE AND BEAUFORT...
PARRIS ISLAND...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3231 8070 3247 8081 3248 8080 3250 8083
3259 8082 3265 8086 3270 8083 3266 8068
3260 8065 3258 8058 3250 8052 3247 8047
3246 8050 3241 8044 3230 8051
$$1 follow-up statement
000
WWUS52 KCHS 081448
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 AM EST TUE MAR 8 2005
SCC013-081458-
/O.CAN.KCHS.SV.W.0012.000000T0000Z-050308T1500Z/
BEAUFORT-
948 AM EST TUE MAR 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY HAS BEEN
CANCELLED...
AT 946 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3231 8070 3247 8081 3248 8080 3250 8083
3259 8082 3265 8086 3270 8083 3266 8068
3260 8065 3258 8058 3250 8052 3247 8047
3246 8050 3241 8044 3230 8051
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:10 AM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Mar 8, 3:10 AM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 AM EST TUE MAR 8 2005 .SHORT TERM /TODAY THROUGH THURSDAY/...STRONG COLD FRONT GATHERING STEAM OVER GA/AL WILL MOVE RAPIDLY THROUGH THE CWA THIS MORNING. SHOWERS AND MAYBE A THUNDERSTORM WILL END FROM WEST TO EAST. STRONG GUSTS TO 50 MPH ARE POSSIBLE WITH ANY CONVECTION ALONG THE FRONT MIXING DOWN VERY FAST WINDS IN THE LOW LEVELS. BEHIND THE FRONT...STRONG COLD ADVECTION WILL SETTLE IN BY LATE MORNING. BRISK WINDS WILL CONTINUE TO MIX DOWN THROUGH MID DAY WITH GUSTS TO 45 MPH OR HIGHER IN SPOTS. I HAVE REISSUED THE WIND ADVISORY FOR TODAY. WINDS DROP QUICKLY THIS EVENING AS LOW PULLS RAPIDLY AWAY AND WEAK HIGH TRIES TO BUBBLE INTO THE AREA. WITH CLEAR SKIES AND LOW DEW POINTS...TEMPS WILL SETTLE OUT IN THE LOWER 30S OVER THE NORTH AND INTERIOR. NOT CONFIDENT ENOUGH OF TEMPS GETTING TO FREEZING TO PUT UP WARNINGS AT THIS POINT...BUT WILL MENTION IN ZONES AND HWO. DAY SHIFT CAN LOOK AT ANOTHER SET OF MODEL RUNS BEFORE PULLING THE TRIGGER. WEDNESDAY WILL BE PARTLY SUNNY AND COOL WITH ARCTIC AIR MASS IN PLACE. AFTERNOON TEMPS WILL BE ABOUT 10 TO 15 DEGREES BELOW. WEDNESDAY NIGHT A WEAK CLIPPER DIVES ALL THE WAY INTO THE EASTERN GULF OF MEXICO...THROWING A SHIELD OF CLOUDS INTO THE AREA. LOW LEVELS WILL BE QUITE DRY...SO 20 POPS AT BEST SHOULD DO IT. 850 TEMPS SUPPORT FROZEN PRECIP...BUT LOW LEVEL THICKNESSES ARE TOO WARM. THE SYSTEM SHOULD MOVE INTO THE ATLANTIC THURSDAY...AND MOST OF THE CLOUDS SHOULD MOVE AWAY AS WELL. && .LONG TERM /FRIDAY THROUGH MONDAY/...ANOTHER CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHEASTERN U.S LATE FRIDAY AND FRIDAY NIGHT...DRAGGING A WEAK COLD FRONT THROUGH. UPPER LEVEL DYNAMICS ARE MUCH FARTHER NORTH WITH THIS SYSTEM...SO CHANCE OF RAIN LOOK TO BE ON THE LOW SIDE. FAIR AND MILDER CONDITIONS ARE EXPECTED OVER THE WEEKEND. ONLY FLY IN THE OINTMENT WOULD BE THE POSSIBILITY OF A BACK DOOR COLD FRONT SLIPPING INTO SC ZONES...COOLING US DOWN AND INTRODUCING LOW CLOUDS LATE SUNDAY. HAVE NOT GONE WITH THAT SOLUTION YET...BUT CHANGES MAY NEED TO BE MADE WITH FUTURE FORECASTS. && .MARINE...DEEP LOW PRES OVER THE MID ATLC REGION TO LIFT NE TO NEW ENG BY LATE TODAY. BUT CIRCULATION AROUND THE LOW AND HIGH PRES TRYING TO PUSH E WILL MAINTAIN EXTREMELY STRONG PRES GRADIENT ACROSS THE AREA. IN ADDITION STRONG CAA GETS UNDERWAY TODAY AND CONTINUES INTO TONIGHT AS IT WEAKENS. SUFFICE TO SAY THAT GALE WARNINGS THAT ARE ALREADY IN PLACE WILL REMAIN UP FOR TODAY. WINDS TO BEGIN TAILING OFF IN CHS HARBOR BY LATE TODAY...BUT WILL TAKE UNTIL TONIGHT FOR THE DROP IN WINDS OVER THE ATLC. AND CONSIDERING WE HAVE GALES FOR TODAY...ITS AMAZING THAT THERE MAY ACTUALLY BE A WEAK RESULTANT SEA BREEZE WED AFTERNOON AND AGAIN THU AFTERNOON. LOW PRES MOVING THRU THE GULF OF MEX TOWARD FL WED NIGHT/THU WILL SHIFT TOWARD THE SW ATLC BY THU NIGHT...WITH NEXT COLD FRONT BY LATE IN THE WEEK. && .AVIATION...VERY STRONG WINDS AT BOTH TERMINALS TODAY...REACHING 35-45 KT AT TIMES. COLD FRONT THRU BY 13-15Z...PRECEDED BY A BAND OF SHRA/TSRA...WITH OCCASIONAL IFR CONDITIONS. IMPROVING CIGS/VSBYS IN WAKE OF FRONT...WITH SKIES BECOMING SKC BY THIS EVE. WINDS TO DROP OFF DRAMATICALLY BY SUNSET...THEN REMAIN LIGHT TONIGHT. && .LAKE WINDS...WIND ADVISORY WILL SUPERSEDE THE LAKE WIND ADVISORY FOR LAKE MOULTRIE TODAY. WINDS TO REACH NEAR 40 KT AT TIMES...THEN DROP OFF AROUND SUNSET. WINDS TO FALL TO 15 KT OR LESS BY MIDNIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...WIND ADVISORY TUESDAY GAZ087-088-099>101-114>119-137>141. SC...WIND ADVISORY TUESDAY SCZ040-042>045-047>051. MARINE...GALE WARNING AMZ330-350-352-354-374. && 33/FA
Hazardous weather outlook, Mar 8, 4:39 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 439 AM EST TUE MAR 8 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 439 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .WINDS...A WIND ADVISORY IS IN EFFECT TODAY AS WINDS WILL BECOME WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS TO 40 MPH. SOME GUSTS TO 50 MPH ARE POSSIBLE THIS MORNING WITH SHOWERS AND A FEW THUNDERSTORMS. THE WINDS WILL DIMINISH LATE IN THE DAY. .GALES...GALE WARNINGS WILL CONTINUE TODAY AS SOUTHWESTERLY WINDS BECOME WEST DURING THE MORNING. SUSTAINED WIND SPEEDS OF 25 TO 30 KNOTS ARE EXPECTED WITH GUSTS TO 45 KNOTS. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND FOR THE SOUTH SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .COLD...AN ARCTIC AIR MASS WILL MOVE INTO SOUTHERN SOUTH CAROLINA AND SOUTHEASTERN GEORGIA LATER TODAY AND TONIGHT. AS WINDS DIE DOWN AND SKIES CLEAR...TEMPERATURES WILL DROP INTO THE LOWER 30S IN A FEW INTERIOR SPOTS BY WEDNESDAY MORNING. A LIGHT FREEZE IS POSSIBLE...AND FREEZE WARNINGS FOR PARTS OF THE AREA MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER NEAR CLYO AND THE SOUTH SANTEE RIVER AT JAMESTOWN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 8, 3:54 AM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EST TUE MAR 8 2005 GAZ087-088-099>101-114>119-137>141-080915- BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM- INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON AND WILMINGTON ISLAND 354 AM EST TUE MAR 8 2005 ...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA HAS BEEN ALLOWED TO EXPIRE... THE THREAT OF SEVERE WEATHER ACROSS SOUTHEAST GEORGIA HAS DIMINISHED...SO THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS STILL EXPECTED TO PASS THROUGH THE AREA BETWEEN 4 AND 6 AM...PRODUCING GUSTY WINDS TO 50 MPH OR HIGHER AND POSSIBLY SOME SMALL HAIL.
Special weather statement, Mar 8, 4:18 AM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 418 AM EST TUE MAR 8 2005 GAZ087-088-099-100-114-115-SCZ040-081000- ALLENDALE-BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL- 418 AM EST TUE MAR 8 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 500 AM EST... AT 418 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND A FEW THUNDERSTORMS...EXTENDING FROM 6 MILES SOUTHEAST OF AIKEN TO 4 MILES EAST OF WAYNESBORO TO 15 MILES WEST OF MILLEN TO 3 MILES EAST OF SOPERTON...MOVING EAST AT 35 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...THRIFT... MILLEN...EMMALANE...BUTTS AND FOUR POINTS THROUGH 500 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED...ALONG WITH BRIEF VERY HEAVY RAINS. 33
Special weather statement, Mar 8, 4:54 AM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 454 AM EST TUE MAR 8 2005 GAZ088-099>101-114>116-138-SCZ040-042>044-047-081030- ALLENDALE-BULLOCH-CANDLER-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-SCREVEN-TATTNALL- 454 AM EST TUE MAR 8 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...DORCHESTER COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY... JASPER COUNTY...BRYAN COUNTY...LIBERTY COUNTY AND COLLETON COUNTY THROUGH 530 AM EST... AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND A FEW THUNDERSTORMS...EXTENDING FROM 5 MILES SOUTH OF BARNWELL TO 5 MILES NORTH OF SYLVANIA TO 7 MILES NORTH OF STATESBORO TO 3 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 60 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...MARTIN...BALDOCK...ZEIGLER...ASHTON...WESTCHESTER... WESTBROOKE...WATERS...UNDINE...SYLVANIA...STATESBORO AND REIDSVILLE THROUGH 530 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 33
Special weather statement, Mar 8, 4:59 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 AM EST TUE MAR 8 2005 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-091000- ALLENDALE-BERKELEY-BULLOCH-CANDLER-DORCHESTER-EFFINGHAM-EVANS- HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER- INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...HALFMOON LANDING...HINESVILLE... LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...SAVANNAH... SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...ALLENDALE... HAMPTON...MONCKS CORNER...RIDGELAND...SAINT GEORGE AND WALTERBORO 459 AM EST TUE MAR 8 2005 ...LIGHT FREEZE POSSIBLE TONIGHT... AN ARCTIC AIR MASS WILL MOVE IN BEHIND A COLD FRONT TODAY AND TONIGHT. SKIES WILL CLEAR THIS AFTERNOON AND WINDS WILL DROP AFTER SUNSET...ALLOWING FOR RADIATIONAL COOLING OVERNIGHT. THIS MAY ALLOW TEMPERATURES TO DROP NEAR FREEZING IN A FEW LOCATIONS BY EARLY WEDNESDAY MORNING. IF FREEZING TEMPERATURES BECOME MORE CERTAIN...A FREEZE WARNING WILL BE ISSUED LATER TODAY. THOSE WITH OUTSIDE VEGETATION SUCH AS PLANTS AND FLOWERS SHOULD BE PREPARED TO PROTECT THEM FROM TONIGHTS COLD WEATHER.
Special weather statement, Mar 8, 8:14 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 814 AM EST TUE MAR 8 2005 GAZ088-099>101-114>119-137>141-SCZ040-042-043-047-048-051-081400- ALLENDALE-BEAUFORT-BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-INLAND MCINTOSH-LONG-SCREVEN-TATTNALL- 811 AM EST TUE MAR 8 2005 ...SHOWERS WITH STRONG WINDS WILL IMPACT LONG COUNTY...EVANS COUNTY...TATTNALL COUNTY...CANDLER COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY...JASPER COUNTY...BEAUFORT COUNTY...MCINTOSH COUNTY...BRYAN COUNTY...CHATHAM COUNTY...LIBERTY COUNTY AND COLLETON COUNTY THROUGH 845 AM EST... AT 813 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG SHOWERS MOVING INTO SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. THESE SHOWERS WERE MOVING SOUTH AT 50 MPH AND WILL AFFECT ALLENDALE...SPRINGFIELD...SAVANNAH...HINESVILLE...WALTERBORO AND STATESBORO AND SURROUNDING AREAS THROUGH 900 AM. THIS CLUSTER OF SHOWERS CAUSED A WIND GUST TO 49 MPH WHEN THEY WENT THROUGH AUGUSTA. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 8, 8:53 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 853 AM EST TUE MAR 8 2005 SCZ044-045-050-081445- BERKELEY-CHARLESTON-DORCHESTER- 853 AM EST TUE MAR 8 2005 ...STRONG SHOWERS AND THUNDERSTORMS WILL IMPACT BERKELEY COUNTY DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 945 AM EST... AT 850 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM ORANGEBURG COUNTY THROUGH NORTHERN DORCHESTER COUNTY INTO COLLETON COUNTY. THIS ACTIVITY HAS A HISTORY OF PRODUCING WIND DAMAGE IN SOUTHEAST GEORGIA. THESE STORMS WERE MOVING SOUTHEAST AT 50 MPH AND WILL AFFECT SUMMERVILLE...CHARLESTON...MOUNT PLEASANT...MONCKS CORNER AND KIAWAH ISLAND THROUGH 945 AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:29 AM EST | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 46 min |
| Mar 8, 8:44 AM EST | Severe Thunderstorm Warning | CHS | Colleton | 46 min |
| Mar 8, 9:09 AM EST | Severe Thunderstorm Warning | CHS | Dorchester | 36 min |
| Mar 8, 9:13 AM EST | Severe Thunderstorm Warning | CHS | Charleston | 62 min |
| Mar 8, 9:18 AM EST | Severe Thunderstorm Warning | CHS | Berkeley | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.